Alert archive / Virginia / River Flood Warnings in 2018

River Flood Warning 77, NWS Blacksburg, VA

December 28, 2018Campbell County, Charlotte County, Halifax County, Virginia

NWS Blacksburg, VA issued this river flood warning at Dec 28, 2018, 8:04 PM EST for Campbell County, Charlotte County, Halifax County, Virginia. It took effect at Dec 29, 2018, 7:00 PM EST. It was in force for .

The area

The outline as issued.

The facts

Issued
Dec 28, 2018, 8:04 PM EST (01:04 UTC)
In effect from
Dec 29, 2018, 7:00 PM EST
Expired
Dec 29, 2018, 5:48 AM EST
In force
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
Minor

Counties Campbell County, VA, Charlotte County, VA, Halifax County, VA

The radar

The Roanoke radar (KFCX), 114 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Roanoke River at Brookneal (BROV2).

Action stage
20 ft
Minor stage
23 ft
Moderate stage
27 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02062500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

801 
WGUS41 KRNK 290104
FLWRNK
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE BLACKSBURG VA  
804 PM EST Fri Dec 28 2018

...The National Weather Service Blacksburg Va has issued
a Flood Warning for the following rivers in Virginia...

  Roanoke (Staunton) River At Brookneal affecting Campbell...
  Charlotte and Halifax Counties

 Runoff from earlier heavy rainfall will continue to push the level
 of the Roanoke river higher. The river will likely equal or exceed 
 flood stage at Brookneal Saturday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas...the water may be much deeper 
than you think.

Listen to noaa weather radio or your favorite media outlet for later 
statements or warnings.

&&

VAC031-037-083-291303-
/O.NEW.KRNK.FL.W.0077.181230T0000Z-181230T1200Z/
/BROV2.1.ER.181230T0000Z.181230T0000Z.181230T0000Z.NO/
804 PM EST Fri Dec 28 2018

The National Weather Service in Blacksburg Va has issued a 

* Flood Warning for 
  the Roanoke (Staunton) River At Brookneal
* from Saturday evening until Sunday morning
* At 06PM Friday the stage was 17.4 feet.
* Flood Stage is 23.0 feet. 
* Minor flooding is forecast. 

* Forecast...Equal or exceed flood stage of 23.0 feet by tomorrow
  evening. The river will fall below flood stage early tomorrow night.
* Impact...at 23.0 feet...Low-lying fields and woods are flooded.
* Flood history...this crest compares to a previous crest of 23.3 
  feet on Nov 16 2018.

&&

LAT...LON 3700 7911 3711 7908 3703 7882 3695 7885
                                      

$$
3 follow-up statements
332 
WGUS81 KRNK 290127
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
827 PM EST Fri Dec 28 2018

...The Flood Warning continues for the following rivers in 
Virginia...North Carolina...
 
  Roanoke (Staunton) River at Randolph affecting Charlotte and Halifax
  Counties 
  Dan River Near Wentworth affecting Rockingham County 
  Dan River near Danville affecting Caswell...Rockingham...City of 
  Danville and Pittsylvania Counties 
  Dan River at Paces affecting Halifax County 
  Dan River at South Boston affecting Halifax County 

...The Flood Warning continues for the following rivers in 
Virginia...North Carolina..
  Roanoke (Staunton) River At Brookneal affecting Campbell...
  Charlotte and Halifax Counties 
  Yadkin River At Elkin affecting Surry and Yadkin Counties 

Runoff from heavy rainfall on Friday continues to flow into mainstem
rivers. This will bring portions of the Yadkin river to flood stage
tonight, followed by portions of the Roanoke and Dan rivers on Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas...the water may be much deeper 
than you think.

 Graphical forecast information is available on the internet at 
http://www.weather.gov/rnk (lower case). Click on 'rivers & lakes'.

The next scheduled statement will be issued later tonight or Saturday
morning.

&&

VAC031-037-083-290926-
/O.CON.KRNK.FL.W.0077.181230T0000Z-181230T1200Z/
/BROV2.1.ER.181230T0000Z.181230T0000Z.181230T0000Z.NO/
827 PM EST Fri Dec 28 2018

the Flood Warning continues for
  the Roanoke (Staunton) River At Brookneal.
* from tomorrow evening until Sunday morning
* at 07PM Friday the stage was 18.4 feet.

* Flood stage is 23.0 feet.
* Forecast to equal or exceed flood stage of 23.0 feet by tomorrow
  evening. The river will fall below flood stage early tomorrow night.
* Impact...at 23.0 feet...Low-lying fields and woods are flooded.
* Flood history...this crest compares to a previous crest of 23.3 
  feet on Nov 16 2018.

&&

LAT...LON 3700 7911 3711 7908 3703 7882 3695 7885
                                      

$$

VAC037-083-290926-
/O.EXT.KRNK.FL.W.0072.181229T1942Z-190101T0843Z/
/RNDV2.1.ER.181229T1942Z.181230T1800Z.181231T2043Z.NO/
827 PM EST Fri Dec 28 2018

The Flood Warning continues for
  the Roanoke (Staunton) River at Randolph.
* from tomorrow early afternoon until late Monday night
* at 07PM Friday the stage was 19.6 feet.

* Flood stage is 24.0 feet.
* Forecast to rise above flood stage by tomorrow early afternoon and 
  continue to rise to near 25.8 feet by Sunday early afternoon. The 
  river will fall below flood stage by Monday afternoon.
* Impact...at 25.0 feet...Water is several feet deep on portions of 
  river road and black walnut road.
* Flood history...this crest compares to a previous crest of 26.1 
  feet on Dec 17 2018.

&&

LAT...LON 3695 7885 3703 7882 3702 7872 3690 7866
          3680 7863 3680 7870        

$$

NCC157-290926-
/O.EXT.KRNK.FL.W.0076.181229T1400Z-181230T0042Z/
/WENN7.1.ER.181229T1400Z.181229T1800Z.181229T1842Z.NO/
827 PM EST Fri Dec 28 2018

The Flood Warning continues for
  the Dan River Near Wentworth.
* from tomorrow late morning until Saturday evening
* at 07PM Friday the stage was 15.7 feet.

* Flood stage is 19.0 feet.
* Forecast to rise above flood stage by tomorrow late morning and 
  continue to rise to near 19.2 feet by tomorrow early afternoon. The
  river will fall below flood stage by tomorrow early afternoon.
* Impact...at 19.0 feet...Minor flood stage. Flooding of lowlands 
  and one or two roads. 
* Flood history...this crest compares to a previous crest of 18.1 
  feet on Nov 13 2018.

&&

LAT...LON 3637 7995 3641 7995 3650 7976 3646 7974
          3641 7978 3637 7987         

$$

NCC033-157-VAC143-590-290926-
/O.EXT.KRNK.FL.W.0073.181229T0247Z-181231T1000Z/
/DVLV2.1.ER.181229T0247Z.181229T1800Z.181230T2200Z.UU/
827 PM EST Fri Dec 28 2018

The Flood Warning continues for
  the Dan River near Danville.
* from tonight until late Sunday night
* at 08PM Friday the stage was 16.1 feet.

* Flood stage is 17.0 feet.
* Forecast to rise above flood stage by tonight and continue to rise 
  to near 20.3 feet by tomorrow early afternoon. The river will fall 
  below flood stage by Sunday afternoon.
* Flood history...this crest compares to a previous crest of 20.6 
  feet on Dec 16 2018.

&&

LAT...LON 3646 7974 3650 7976 3664 7941 3663 7920
          3648 7923 3650 7949         

$$

VAC083-290926-
/O.EXT.KRNK.FL.W.0074.181229T1126Z-190101T0611Z/
/PCEV2.1.ER.181229T1126Z.181230T1200Z.181231T1811Z.NO/
827 PM EST Fri Dec 28 2018

The Flood Warning continues for
  the Dan River at Paces.
* from tomorrow morning until late Monday night
* at 07PM Friday the stage was 14.6 feet.

* Flood stage is 20.0 feet.
* Forecast to rise above flood stage by tomorrow morning and continue
  to rise to near 23.9 feet by Sunday morning. The river will fall 
  below flood stage by Monday early afternoon.
* Impact...at 24.0 feet...Low spots along routes 658 and 671 begin 
  to flood.
* Flood history...this crest compares to a previous crest of 23.3 
  feet on Dec 17 2018.

&&

LAT...LON 3648 7923 3663 7920 3672 7902 3660 7898
          3656 7911                   

$$

VAC083-290926-
/O.EXT.KRNK.FL.W.0071.181229T0112Z-190101T2300Z/
/SBNV2.1.ER.181229T0012Z.181231T0000Z.190101T1100Z.NO/
827 PM EST Fri Dec 28 2018

The Flood Warning continues for
  the Dan River at South Boston.
* from this evening until Tuesday evening
* at 07PM Friday the stage was 19.0 feet.

* Flood stage is 19.0 feet.
* Forecast to rise above flood stage by this evening and continue to 
  rise to near 24.9 feet by Sunday evening. The river will fall below
  flood stage by Tuesday morning.
* Flood history...this crest compares to a previous crest of 25.1 
  feet on Dec 17 2018.

&&

LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
                                      

$$

NCC171-197-290926-
/O.CON.KRNK.FL.W.0075.000000T0000Z-181229T1841Z/
/ELKN7.1.ER.181228T1935Z.181228T2230Z.181229T0641Z.NO/
827 PM EST Fri Dec 28 2018

the Flood Warning continues for
  the Yadkin River At Elkin.
* until Saturday afternoon. 
* at 07PM Friday the stage was 19.1 feet.

* Flood stage is 18.0 feet.
* The river will continue to fall to below flood stage by after 
  midnight tomorrow.
* Impact...at 18.5 feet...Rockford Road near Rockford floods.
* Flood history...this crest compares to a previous crest of 19.6 
  feet on Apr 24 2017.

&&

LAT...LON 3617 8099 3624 8105 3632 8075 3631 8045
          3622 8045 3622 8073         

$$
958 
WGUS81 KRNK 290552
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
1252 AM EST Sat Dec 29 2018

...The Flood Warning is cancelled for the following rivers
in North Carolina...
 
  Yadkin River At Elkin affecting Surry and Yadkin Counties
 
...The Flood Warning continues for the following rivers in 
Virginia...North Carolina..
  Roanoke (Staunton) River At Brookneal affecting Campbell...
  Charlotte and Halifax Counties 
  Roanoke (Staunton) River at Randolph affecting Charlotte and 
  Halifax Counties 
  Dan River Near Wentworth affecting Rockingham County 
  Dan River near Danville affecting Caswell...Rockingham...City of 
  Danville and Pittsylvania Counties 
  Dan River at Paces affecting Halifax County 
  Dan River at South Boston affecting Halifax County 

Runoff from heavy rainfall on Friday continues to flow into mainstem
rivers. This will bring portions of the Roanoke and Dan rivers on Saturday.

 
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas...the water may be much deeper 
than you think.

 Graphical forecast information is available on the internet at 
http://www.weather.gov/rnk (lower case). Click on 'rivers & lakes'.

 
 
The next scheduled statement will be issued by 11 AM Saturday.

&&

VAC031-037-083-291351-
/O.CON.KRNK.FL.W.0077.181230T0000Z-181230T1200Z/
/BROV2.1.ER.181230T0000Z.181230T0000Z.181230T0000Z.NO/
1252 AM EST Sat Dec 29 2018

the Flood Warning continues for
  the Roanoke (Staunton) River At Brookneal.
* from this evening until Sunday morning
* at 11PM Friday the stage was 21.4 feet.

* Flood stage is 23.0 feet.
* Forecast to rise above flood stage by this evening and continue to 
  rise to near 23.0 feet by late this evening. The river will fall below 
  flood stage Saturday night.
* Impact...at 23.0 feet...Low-lying fields and woods are flooded.
* Flood history...this crest compares to a previous crest of 23.3 
  feet on Nov 16 2018.

&&

LAT...LON 3700 7911 3711 7908 3703 7882 3695 7885
                                      

$$

VAC037-083-291351-
/O.CON.KRNK.FL.W.0072.181229T1942Z-190101T0843Z/
/RNDV2.1.ER.181229T1942Z.181230T1800Z.181231T2043Z.NO/
1252 AM EST Sat Dec 29 2018

the Flood Warning continues for
  the Roanoke (Staunton) River at Randolph.
* from this afternoon until late Monday night
* at 11PM Friday the stage was 20.8 feet.

* Flood stage is 24.0 feet.
* Forecast to rise above flood stage by this afternoon and continue 
  to rise to near 25.8 feet Saturday night. The river 
  will fall below flood stage by Monday afternoon.
* Impact...at 25.0 feet...Water is several feet deep on portions of 
  river road and black walnut road.
* Flood history...this crest compares to a previous crest of 26.1 
  feet on Dec 17 2018.

&&

LAT...LON 3695 7885 3703 7882 3702 7872 3690 7866
          3680 7863 3680 7870        

$$

NCC157-291351-
/O.CON.KRNK.FL.W.0076.181229T1400Z-181230T0042Z/
/WENN7.1.ER.181229T1400Z.181229T1800Z.181229T1842Z.NO/
1252 AM EST Sat Dec 29 2018

the Flood Warning continues for
  the Dan River Near Wentworth.
* from late this morning until this evening
* at 11PM Friday the stage was 18.1 feet.

* Flood stage is 19.0 feet.
* Forecast to rise above flood stage by late this morning and 
  continue to rise to near 19.2 feet by this afternoon. The river 
  will fall below flood stage this afternoon.
* Impact...at 19.0 feet...Minor flood stage. Flooding of lowlands 
  and one or two roads. 
* Flood history...this crest compares to a previous crest of 18.1 
  feet on Nov 13 2018.

&&

LAT...LON 3637 7995 3641 7995 3650 7976 3646 7974
          3641 7978 3637 7987         

$$

NCC033-157-VAC143-590-291351-
/O.CON.KRNK.FL.W.0073.000000T0000Z-181231T1000Z/
/DVLV2.1.ER.181229T0215Z.181229T1800Z.181230T2200Z.UU/
1252 AM EST Sat Dec 29 2018

the Flood Warning continues for
  the Dan River near Danville.
* until late Sunday night. 
* at 12AM Saturday the stage was 18.2 feet.

* Flood stage is 17.0 feet.
* The river will continue rising to near 20.3 feet by this afternoon.
  The river will fall below flood stage tomorrow afternoon.
* Flood history...this crest compares to a previous crest of 20.6 
  feet on Dec 16 2018.

&&

LAT...LON 3646 7974 3650 7976 3664 7941 3663 7920
          3648 7923 3650 7949         

$$

VAC083-291351-
/O.CON.KRNK.FL.W.0074.181229T1126Z-190101T0611Z/
/PCEV2.1.ER.181229T1126Z.181230T1200Z.181231T1811Z.NO/
1252 AM EST Sat Dec 29 2018

the Flood Warning continues for
  the Dan River at Paces.
* from this morning until late Monday night
* at 11PM Friday the stage was 16.3 feet.

* Flood stage is 20.0 feet.
* Forecast to rise above flood stage by this morning and continue to 
  rise to near 23.9 feet by tomorrow morning. The river will fall 
  below flood stage by Monday early afternoon.
* Impact...at 24.0 feet...Low spots along routes 658 and 671 begin 
  to flood.
* Flood history...this crest compares to a previous crest of 23.3 
  feet on Dec 17 2018.

&&

LAT...LON 3648 7923 3663 7920 3672 7902 3660 7898
          3656 7911                   

$$

VAC083-291351-
/O.CON.KRNK.FL.W.0071.000000T0000Z-190101T2300Z/
/SBNV2.1.ER.181229T0008Z.181231T0000Z.190101T1100Z.NO/
1252 AM EST Sat Dec 29 2018

the Flood Warning continues for
  the Dan River at South Boston.
* until Tuesday evening. 
* at 12AM Saturday the stage was 20.5 feet.

* Flood stage is 19.0 feet.
* The river will continue rising to near 24.9 feet by tomorrow 
  evening. The river will fall below flood stage Tuesday morning.
* Flood history...this crest compares to a previous crest of 25.1 
  feet on Dec 17 2018.

&&

LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
                                      

$$

NCC171-197-290622-
/O.CAN.KRNK.FL.W.0075.000000T0000Z-181229T1841Z/
/ELKN7.1.ER.181228T1935Z.181228T2230Z.181229T0442Z.NO/
1252 AM EST Sat Dec 29 2018

the Flood Warning is cancelled for
  the Yadkin River At Elkin.
* until this afternoon. 
* at 12AM Saturday the stage was 17.5 feet and falling.

* Flood stage is 18.0 feet.
* Impact...at 18.0 feet...Flooding of the parking lot at Crater Park
  begins.
* Flood history...this crest compares to a previous crest of 17.7 
  feet on Sep 17 2018.

&&

LAT...LON 3617 8099 3624 8105 3632 8075 3631 8045
          3622 8045 3622 8073         

$$
104 
WGUS81 KRNK 291048
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
548 AM EST Sat Dec 29 2018

...The Flood Warning is cancelled for the following rivers
in Virginia...
 
  Roanoke (Staunton) River At Brookneal affecting Campbell...
  Charlotte and Halifax Counties
 
The river has crested at Brookneal and is falling this morning.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas...the water may be much deeper 
than you think.

 Graphical forecast information is available on the internet at 
http://www.weather.gov/rnk (lower case). Click on 'rivers & lakes'.



&&

VAC031-037-083-291118-
/O.CAN.KRNK.FL.W.0077.000000T0000Z-181230T1200Z/
/BROV2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
548 AM EST Sat Dec 29 2018

the Flood Warning is cancelled for
  the Roanoke (Staunton) River At Brookneal.
* until Sunday morning. 
* at 04AM Saturday the stage was 22.1 feet and falling.

* Flood stage is 23.0 feet.
* Impact...at 23.0 feet...Low-lying fields and woods are flooded.
* Flood history...this crest compares to a previous crest of 23.3 
  feet on Nov 16 2018.

&&

LAT...LON 3700 7911 3711 7908 3703 7882 3695 7885
                                      

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this river flood warning went out at Dec 28, 6:14 PM EST, 1 hour 50 minutes earlier.

Area forecast discussion, Dec 28, 6:14 PM EST, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
614 PM EST Fri Dec 28 2018

.SYNOPSIS...
A cold front will cross the region tonight, and high pressure will
nose into the region from the west on Saturday. Another moisture
laden warm front will head north towards the area on Sunday, and
cross the region Monday. A cold front will move through the area
Monday night into Tuesday.

&&

.NEAR TERM /THROUGH SATURDAY/...
As of 600 PM EST Thursday...

Quick exit of rainfall early this evening and plan to cancel the
flood watch early across the entire area. We still have river
flood warnings, especially in the foothills/piedmont for future
rises above flood stage, but smaller creeks and streams across
the west are starting to crest and should be falling through the
evening. So will turn more to issuing/updating any flood
warnings for main stem rivers. Should some isolated/scattered showers
ahead of surface front and upper shortwave across the WV
mountains east toward the I-81 corridor, but not expecting
anything heavy this evening. Fog will be around this evening
into overnight but as drier air with some increase in winds, not
expect a widespread fog setup, but will monitor seeing as the
ground is soaked and we should start clearing in the east after
midnight.

Previous discussion from mid afternoon...

A cold front an its associated precipitation heads east of the
region overnight, all while high pressure begins to nose into the
region from the west. The result will be a rapid decrease in any
remaining showers across the eastern portion of the forecast area
this evening. There may be some isolated upslope rain showers across
parts of southeast West Virginia, but the orientation of the 850mb
winds isn't the greatest to support great coverage in showers. Also,
the more westerly, than northwesterly flow and forecast 850mb speeds
of 35 to 40 kts do not support more than mention of some gusty
winds, as compared to concern for values at or near wind advisory
thresholds.

High pressure draws closer to the area during the day Saturday
bringing what will be probably be the last dry day for the entire
forecast area this year. Flood watches will continue across the east
this evening, not out of concern of new rainfall prompting flooding,
but for the potential of the rain that has fallen today to collect
in streams and creeks and rise to flood levels heading into the
evening hours.

Look for low temperatures tonight in the upper 30s to around 40
across the mountains with low to mid 40s across the Piedmont.

On Saturday, expect more sun than clouds by the early
afternoon, no precipitation, and high temperatures ranging from
the mid 40s to around 50 across the mountains and lower 50s to
around 60 across the Piedmont.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
As of 230 PM EST Friday...

Our brief break in the wet weather will be just that, brief. An
upper level trough/low will start to strengthen near Baja California
Saturday night into Sunday morning, head east, and be over eastern
Texas by Monday morning. Here it will lose some of its distinction
as a low, and become more a faster moving open wave as it progresses
into the mid-Mississippi Valley by Monday afternoon. This transition
will allow for southerly flow to once again advect moisture into the
region, all the while a warm front lifts through the area, and then
an association cold front crosses from west to east. This pattern is
very similar to the pattern that is currently unfolding across the
region.

Without a lot of pondering, unless there is a major model
deviation from what has been offered for the past few days, some or
all the of the region will be a strong candidate again for a flood
watch, especially in the Monday through Monday night or Tuesday time
frame. Additional heavy rain is expected, and if not saturated
already, after our most recent heavy rains, the ground everywhere
across the region will still be saturated early next week. There
still is plenty of time to monitor the details of this developing
system prior to hoisting the flag on any new watches. However, we
will start to advertise this potential in our Hazardous Weather
Outlook.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
As of 230 PM EST Friday...

During this portion of the forecast we will be watching both a broad
upper low making slow progresses through south central and southeast
Canada, and a closed upper low that initially will be over the Four-
Corners region of the U.S. before ejecting eastward as an open wave.
Associated first with the Canadian low will be a cold front that
will progress through our region on Tuesday. We are expecting
scattered showers with this feature, and potentially some isolated
upslope rain/snow showers on the backside of the system for western
Greenbrier County, WV.

The cold front is expected to make limited progress south of the
area before stalling in response to the Four-Corners low heading
eastward with southerly flow increasing in advance of it.  This will
have the result of buckling the front such that precipitation will
edge back north into the area by around late Wednesday afternoon,
and continue into at least Thursday. Models vary on the timing of
this feature and just how long it will be over our region before
being shunted eastward in response to yet another northern stream
shortwave trough heading into and through the Great Lakes region.

The precipitation over portions of our area late Wednesday through
Thursday has the potential of being a wintry mix, but at this point,
will keep the forecast simple with only a rain versus snow forecast
based upon surface temperatures alone.

Temperatures during this portion of the forecast will be above
normal. Tuesday we may see readings averaging some 15 to 20 degrees
above normal. By Friday, while cooler, readings still are forecast
to be above normal by five to ten degrees.

&&

.AVIATION /23Z FRIDAY THROUGH WEDNESDAY/...
As of 600 PM EST Friday...

VFR conditions returning to areas east of the WV mountains this
evening with a small window of MVFR/IFR at LYH/DAN.

Further west BLF/LWB should encounter low cigs through the
overnight behind the front as low level moisture in westerly
flow banks up against the mountains. Vsbys could drop to a half
mile or less at BLF after 06z, but confidence is not that high
on this happening at this time, so will go 2sm at times with sub
1kft cigs. LWB will see a period of VLIFR vsbys this evening
before improving to VFR late this evening into overnight with
some drops into IFR/MVFR possible prior to dawn.

All sites should be at VFR by midday Saturday as high pressure
builds in from the west.

Confidence is high on sub-VFR in the west, especially BLF this
evening and medium to high in the east, but late tonight,
confidence drops to low to medium as concern about low level
moisture resulting in fog is possible if winds do not dry things
out faster.

Confidence after 18z Sat for VFR is high.

Extended Aviation Discussion...

Sub-VFR conditions return Sunday into at least Tuesday when the
next series of disturbances and their associated precipitation
return to the area.

Questions concerning flight categories continue into Wednesday
based upon where a frontal boundary is located. If south of the
area, high pressure will win out and VFR conditions will prevail
for most of the area. If the front is more over our region,
sub-VFR conditions will be more likely.

Forecast confidence in the above weather scenario is moderate
through Tuesday with low confidence Wednesday.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flood Watch until 7 PM EST this evening for VAZ007-009>014-
     018>020.
     Flood Watch through Saturday morning for VAZ015>017-022>024-
     032>035-043>047-058-059.
NC...Flood Watch through Saturday morning for NCZ001>006-018>020.
WV...Flood Watch until 7 PM EST this evening for WVZ042>044-507-508.

&&

SYNOPSIS...DS
NEAR TERM...DS/WP
SHORT TERM...DS
LONG TERM...DS
AVIATION...DS/WP
Hazardous weather outlook, Dec 28, 6:47 PM EST, 1 hour 17 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
647 PM EST Fri Dec 28 2018

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>044-507-508-300000-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-
Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-
Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell-
Appomattox-Buckingham-Halifax-Charlotte-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
647 PM EST Fri Dec 28 2018

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...Tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Flooding will be possible again early next week as additional
moderate to heavy rain falls on saturated ground, especially Monday
into Monday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 29, 3:26 AM ESTAreal Flood AdvisoryRNKPulaski5 hr

Nearby

River Flood Warnings in Virginia, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.